Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 23, NWS Midland/Odessa, TX

June 4, 200814 counties in Texas; Eddy County, Lea County, New Mexico

NWS Midland/Odessa, TX issued this wind advisory at Jun 4, 2008, 4:28 AM CDT for 14 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Jun 4, 2008, 10:43 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jun 4, 2008, 4:28 AM CDT (09:28 UTC)
In effect from
Jun 4, 2008, 10:43 AM CDT
Expired
Jun 4, 2008, 10:00 PM CDT
In force
11 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Scurry County, TX, Ward County, TX, Winkler County, TX

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.5 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2008-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2008-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6189 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 040928
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
428 AM CDT WED JUN 4 2008

...HIGH WINDS POSSIBLE IN THE GUADALUPE MOUNTAINS TODAY AND
THURSDAY...

.AS A STRONG UPPER TROUGH APPROACHES THE AREA... SOUTHWESTERLY 
WINDS ALOFT WILL INCREASE ACROSS THE GUADALUPE MOUNTAINS BY THIS 
AFTERNOON.  SOUTHWEST WINDS OF 35 TO 45 MPH... WITH GUSTS UP TO
65 MPH WILL BE POSSIBLE.  IN ADDITION THESE WINDS WILL SPREAD
ACROSS THE ADJACENT AREAS.  SOUTHWEST WINDS OF 35 MPH WITH GUSTS
TO 50 MPH WILL BE POSSIBLE ACROSS THE PLAINS OF SOUTHEASTERN 
NEW MEXICO... VAN HORN REGION... UPPER TRANS PECOS... AND DAVIS
MOUNTAINS BEGINNING THIS AFTERNOON.  HIGH WINDS WILL AGAIN BE
POSSIBLE ACROSS THE GUADALUPE MOUNTAINS THURSDAY AS A SECONDARY
LOBE OF THE TROUGH SWINGS ACROSS THE MOUNTAINS.

NMZ027-TXZ258-042100-
/O.UPG.KMAF.HW.A.0035.080604T1700Z-080605T0300Z/
/O.NEW.KMAF.HW.W.0045.080604T1700Z-080605T0300Z/
/O.NEW.KMAF.HW.A.0036.080605T1500Z-080606T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
328 AM MDT WED JUN 4 2008

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM
MDT THIS EVENING...
...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM
MDT THIS EVENING. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS
HIGH WIND WATCH IS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT FOR
TODAY. 

SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH IN THE
GUADALUPE MOUNTAINS BY THIS AFTERNOON. THESE STRONG WINDS
SHOULD PERSIST INTO THE EVENING BEFORE SUBSIDING. GUSTS UP TO 65
MPH WILL POSSIBLE.  THE POTENTIAL EXISTS FOR SIMILAR WINDS 
THURSDAY AFTERNOON AND EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT.  SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

NMZ028-029-033-034-TXZ057>059-074-042100-
/O.NEW.KMAF.WI.Y.0023.080604T1700Z-080605T0300Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
VAN HORN...PECOS...MENTONE...RED BLUFF LAKE...ALPINE
428 AM CDT WED JUN 4 2008 /328 AM MDT WED JUN 4 2008/

...WIND ADVISORY IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO
10 PM CDT /9 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO
10 PM CDT /9 PM MDT/ THIS EVENING. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE
ACROSS THE PLAINS OF SOUTHEASTERN NEW MEXICO... THE VAN HORN REGION...
UPPER TRANS PECOS... AND DAVIS MOUNTAINS BEGINNING THIS AFTERNOON
AND CONTINUING INTO THE EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS74 KMAF 041543
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1043 AM CDT WED JUN 4 2008

...HIGH WINDS POSSIBLE IN THE GUADALUPE MOUNTAINS TODAY AND
THURSDAY...

...STRONG WINDS EXPECTED ACROSS SOUTHEAST NEW MEXICO AND MUCH OF
WEST TEXAS TODAY...

.AS A STRONG UPPER TROUGH APPROACHES THE AREA... SOUTHWESTERLY
WINDS ALOFT WILL INCREASE ACROSS THE GUADALUPE MOUNTAINS BY THIS
AFTERNOON.  SOUTHWEST WINDS OF 35 TO 45 MPH... WITH GUSTS UP TO
65 MPH WILL BE POSSIBLE. IN ADDITION...THESE WINDS WILL SPREAD
ACROSS THE ADJACENT SOUTHEAST NEW MEXICO PLAINS.  SOUTHWEST WINDS
OF 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH WILL BE POSSIBLE ACROSS
THE PLAINS OF SOUTHEASTERN NEW MEXICO...VAN HORN REGION...UPPER
TRANS PECOS...DAVIS MOUNTAINS AND PERMIAN BASIN THROUGH THIS
AFTERNOON. AREAS OF BLOWING DUST WILL LIKELY AFFECT THESE AREAS. 
HIGH WINDS WILL AGAIN BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS
THURSDAY AS A SECONDARY LOBE OF THE TROUGH SWINGS ACROSS THE
MOUNTAINS. WINDS OVER THE PLAINS ARE ALSO EXPECTED TO BE STRONG
THURSDAY.

NMZ027-TXZ258-042345-
/O.CON.KMAF.HW.W.0045.080604T1700Z-080605T0300Z/
/O.CON.KMAF.HW.A.0036.080605T1500Z-080606T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
943 AM MDT WED JUN 4 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY
MORNING THROUGH THURSDAY EVENING. 

SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH IN THE
GUADALUPE MOUNTAINS BY THIS AFTERNOON.  THESE STRONG WINDS SHOULD
PERSIST INTO THE EVENING BEFORE SUBSIDING.  GUSTS UP TO 65 MPH
WILL POSSIBLE.  THE POTENTIAL EXISTS FOR SIMILAR WINDS THURSDAY
AFTERNOON AND EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT.  SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR.  CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

TXZ045>048-050>053-060>062-067-068-042345-
/O.EXA.KMAF.WI.Y.0023.080604T1700Z-080605T0300Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
WINKLER-ECTOR-MIDLAND-WARD-CRANE-
INCLUDING THE CITIES OF...SEMINOLE...LAMESA...GAIL...SNYDER...
ANDREWS...STANTON...BIG SPRING...COLORADO CITY...KERMIT...
ODESSA...MIDLAND...MONAHANS...CRANE
1043 AM CDT WED JUN 4 2008

...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED 
ACROSS THE PERMIAN BASIN AND UPPER TRANS PECOS THROUGH THIS
AFTERNOON AND CONTINUING INTO THE EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

$$

NMZ028-029-033-034-TXZ057>059-074-042345-
/O.CON.KMAF.WI.Y.0023.080604T1700Z-080605T0300Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
VAN HORN...PECOS...MENTONE...RED BLUFF LAKE...ALPINE
1043 AM CDT WED JUN 4 2008 /943 AM MDT WED JUN 4 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS
EVENING. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED 
ACROSS THE PLAINS OF SOUTHEASTERN NEW MEXICO...THE VAN HORN
REGION...UPPER TRANS PECOS AND DAVIS MOUNTAINS THROUGH THIS
AFTERNOON AND CONTINUING INTO THE EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

$$
000 
WWUS74 KMAF 041943
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
243 PM CDT WED JUN 4 2008

...HIGH WINDS TO CONTINUE IN THE GUADALUPE MOUNTAINS INTO THIS
EVENING AND AGAIN ON THURSDAY...

...STRONG WINDS INTO THIS EVENING ACROSS SOUTHEAST NEW MEXICO AND
MUCH OF WEST TEXAS TODAY...

.SOUTHWESTERLY WINDS ALOFT WILL CONTINUE ACROSS THE GUADALUPE
MOUNTAINS AS A STRONG UPPER TROUGH APPROACHES THE AREA. SOUTHWEST
WINDS OF 35 TO 45 MPH...WITH GUSTS UP TO 65 MPH WILL BE POSSIBLE.
IN ADDITION...THESE WINDS WILL SPREAD ACROSS THE ADJACENT
SOUTHEAST NEW MEXICO PLAINS AND PORTIONS OF WEST TEXAS. SOUTHWEST
WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH WILL BE POSSIBLE
ACROSS THE PLAINS OF SOUTHEASTERN NEW MEXICO...VAN HORN REGION...
UPPER TRANS PECOS...DAVIS MOUNTAINS AND PERMIAN BASIN INTO THIS
EVENING. AREAS OF BLOWING DUST COULD AFFECT THESE AREAS. STRONG
WINDS ARE EXPECTED AGAIN ACROSS THE GUADALUPE MOUNTAINS THURSDAY
AS THE UPPER TROUGH MOVES INTO THE CENTRAL PLAINS. VERY WINDY
CONDTIIONS ARE ALSO EXPECTED IN THE PLAINS AND PORTIONS OF WEST
TEXAS. 

NMZ027-TXZ258-050345-
/O.UPG.KMAF.HW.A.0036.080605T1500Z-080606T0300Z/
/O.NEW.KMAF.HW.W.0046.080605T1400Z-080606T0300Z/
/O.CON.KMAF.HW.W.0045.000000T0000Z-080605T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
143 PM MDT WED JUN 4 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 9 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 8 AM TO 9 PM MDT THURSDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A HIGH WIND WARNING
REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

SOUTHWEST WINDS OF 35 TO 45 MPH WILL CONTINUE IN THE GUADALUPE
MOUNTAINS INTO THIS EVENING BEFORE SUBSIDING. GUSTS UP TO 65 MPH
WILL POSSIBLE. SIMILAR WINDS ARE EXPECTED TO DEVELOP AGAIN THURSDAY
MORNING AND CONTINUE INTO THE EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ028-029-033-034-TXZ045>048-050>053-057>062-067-068-074-050300-
/O.CON.KMAF.WI.Y.0023.000000T0000Z-080605T0300Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-
HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-CRANE-DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...MONAHANS...CRANE...
ALPINE
243 PM CDT WED JUN 4 2008 /143 PM MDT WED JUN 4 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED
ACROSS THE PLAINS OF SOUTHEASTERN NEW MEXICO...THE VAN HORN
REGION...UPPER TRANS PECOS...MUCH OF THE PERMIAN BASIN...AND DAVIS
MOUNTAINS INTO THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Jun 4, 4:02 AM CDT, 26 minutes earlier.

Area forecast discussion, Jun 4, 4:02 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
402 AM CDT WED JUN 4 2008

.DISCUSSION...
UPPER RIDGE SET TO BE DISPLACE BY STRONG TROUGH TODAY.  THIS WILL
CREATE WINDY CONDITIONS BEGINNING TODAY WITH NEAR RECORD TO RECORD
HIGHS EXPECTED ON SOUTHWEST FLOW.  RED FLAG WARNING AREAWIDE TODAY
FOR DRY AND WINDY CONDITIONS.  SHOULD BE A FEW DEGREES COOLER
BEGINNING THURSDAY WITH LOWER HEIGHTS ALOFT.

GUIDANCE WANTS TO COOL HIGHS OFF BEGINNING THURSDAY AND 850MB TEMPS
DO LOOK COOLER WEST OF THE SURFACE TROUGH AXIS SO WENT AHEAD AND DROPPED
TEMPS OVER THE WEST A COUPLE OF DEGREES BUT STAYED ABOVE GUIDANCE.
KEEP EAST OF THE TROUGH HOT.  BELIEVE MODELS TRYING TO COOL TOO FAST.
MAY HAVE A WEAK PACIFIC FRONT EARLY FRIDAY MOVE ACROSS THE WEST... BUT
THIS WASHES OUT FAIRLY QUICK RETURNING THE REGION TO SOUTHERLY FLOW.
AS FAR AS PERMIAN BASIN AND TRANS PECOS WENT WITH MORE OF A PERSISTENCE
FORECAST THURSDAY AND SOMEWHAT COOLER ON FRIDAY.

THE LAST 5 DAYS IN A ROW HAVE BEEN OVER 100 DEGREES... SEEMS AS 100
DEGREE TEMPS DONT WANT TO END BUT HAD 6 DAYS IN A ROW IN THE MID 90S
AS RECENTLY AS LATE MAY.  MODELS TRYING TO DROP AREA BACK INTO THE
90S THIS WEEKEND.  WENT ABOVE GUIDANCE... ESPECIALLY IN THE EXTENDED
AS LOOKS TOO COOL.

UPGRADED HIGH WIND WATCH TO A WARNING FOR GUADALUPE MOUNTAINS
TODAY... ALSO HAVE INCLUDED WIND ADVISORY FOR SE NM PLAINS... VAN
HORN REGION... REEVES... DOWN TO DAVIS MOUNTAINS.  PRESSURE GRADIENT
LOOKS TO BE STRONG ENOUGH TO REACH ADVISORY CRITERIA ACROSS THE
PLAINS AS SURFACE LOW OVER COLORADO DEEPENS AND MODELS DEPICT WEAK
SHORTWAVE MOVING ACROSS THAT AREA LATE IN THE DAY.  ALSO ADDED
ANOTHER HIGH WIND WATCH FOR GUADALUPES THURSDAY AFTERNOON AS
SECONDARY SHORTWAVE ROTATING THROUGH BASE OF TROUGH SWINGS ACROSS
THE AREA.  AREA REMAINS ON EDGE OF BROAD WESTERN TROUGH FRIDAY AS
UPPER RIDGE STARTS TO BUILD BACK IN THIS WEEKEND.  LATER SHIFTS MAY
NEED TO WARM TEMPERATURES IN THE EXTENDED... COULD HAVE ANOTHER
SHOT OF 100 PLUS TEMPS.

WENT AHEAD AND STUCK A TOKEN MENTION OF ISOLATED SHOWERS/STORMS NE
THURSDAY NIGHT AS GUIDANCE GOING UP TO 20 POPS FOR MAF AND SPC HAS
PART OF AREA IN GENERAL THUNDER DAY2.  COULD BE A FEW STORMS BUT NOT
EXPECTING MUCH.  IF ANY STORM DEVELOPS I WOULD EXPECT IT TO BE STRONG.
BOTH ETA AND AVN BRING A STRONG SHORTWAVE THROUGH THE BASE OF THE
TROUGH SO SHOULD HAVE GOOD LIFT... CONCERNED THAT SURFACE TROUGH/DRYLINE
BEING DRIVEN EAST BY THE UPPER TROUGH WILL SWEEP MOST OF THE MOISTURE
FROM THE AREA BUT CURRENTLY MODELS HOLD 50+ DEWPTS BACK ACROSS CENTRAL
PERMIAN BASIN AND TRANS PECOS THROUGH 06Z FRIDAY MORNING.  THIS MAY
BE OPTIMISTIC.  OTHER THAN THIS ONE SHOT AT PRECIP FORECAST LOOKS DRY.

&&

.FIRE WEATHER...
VERY DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED TODAY AS WINDS
INCREASE WITH CONTINUED RECORD OR NEAR RECORD BREAKING HEAT AND
VERY LOW RH/S. THE RED FLAG WARNING HAS BEEN EXPANDED TO INCLUDE ALL
AREAS TODAY UNTIL 03Z TONIGHT. WILL START THE RED FLAG AT 12Z AS
AS WINDS INCREASE DURING THE MORNING (PARTICULARLY THE GUADALUPE
MOUNTAINS AND ADJACENT PLAINS).

ANOTHER VERY DANGEROUS FIRE WEATHER DAY LOOKS IN THE OFFING
THURSDAY AS WINDS ARE ANTICIPATED TO BE EVEN STRONGER THAN TODAY.
A FIRE WEATHER WATCH CONTINUES THURSDAY FOR ALL AREAS EXCEPT THE
EXTREME EASTERN PERMIAN BASIN WHERE THE DRYLINE IS ANTICIPATED BY
LATE AFTERNOON. LATER SHIFTS WILL NEED TO CONTINUE TO MONITOR
THE FORECAST POSITION OF THE DRYLINE WHICH WILL DETERMINE
THE CONFIGURATION OF THE WATCH AND/OR UPGRADE.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX             104  75 102  73  /   0   0   0  10
CARLSBAD NM               106  67 101  64  /   0   0   0   0
DRYDEN TX                 102  73 102  74  /   0   0   0   0
FORT STOCKTON TX          107  72 105  70  /   0   0   0   0
GUADALUPE PASS TX          95  65  89  64  /   0   0   0   0
HOBBS NM                  104  68 101  64  /   0   0   0   0
MARFA TX                   99  58 101  58  /   0   0   0   0
MIDLAND INTL AIRPORT TX   106  75 104  70  /   0   0   0  10
ODESSA TX                 107  74 104  70  /   0   0   0  10
WINK TX                   113  71 111  69  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 6 AM THIS MORNING TO 9 PM MDT THIS EVENING
     FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN
     NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     FIRE WEATHER WATCH FROM 11 AM TO 9 PM MDT THURSDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
     SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WARNING FROM 11 AM THIS MORNING TO 9 PM MDT THIS
     EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF
     EDDY COUNTY.

     HIGH WIND WATCH FROM 9 AM TO 9 PM MDT THURSDAY FOR THE FOLLOWING
     ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.

     WIND ADVISORY FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING
     FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.

TX...RED FLAG WARNING FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 10 PM
     CDT /9 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
     ANDREWS...BIG BEND AREA...BORDEN...CRANE...DAVIS/APACHE
     MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...
     GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...
     MARTIN...MIDLAND...MITCHELL...PECOS...PRESIDIO VALLEY...
     REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
     TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
     WINKLER.

     FIRE WEATHER WATCH FROM 12 PM CDT /11 AM MDT/ TO 10 PM CDT /9 PM
     MDT/ THURSDAY FOR THE FOLLOWING ZONES...ANDREWS...BIG BEND
     AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
     DAWSON...ECTOR...GAINES...GUADALUPE MOUNTAINS...HOWARD...
     LOVING...MARFA PLATEAU...MARTIN...MIDLAND...PECOS...
     PRESIDIO VALLEY...REEVES COUNTY AND UPPER TRANS PECOS...
     UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     HIGH WIND WARNING FROM 11 AM THIS MORNING TO 9 PM MDT THIS
     EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.

     HIGH WIND WATCH FROM 9 AM TO 9 PM MDT THURSDAY FOR THE FOLLOWING
     ZONES...GUADALUPE MOUNTAINS.

     WIND ADVISORY FROM NOON TODAY TO 10 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS AREA...LOVING...
     REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY
     54 CORRIDOR.

&&

12/72
Hazardous weather outlook, Jun 4, 3:33 AM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
333 AM CDT WED JUN 4 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-042100-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
333 AM CDT WED JUN 4 2008 /233 AM MDT WED JUN 4 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A VERY DANGEROUS FIRE WEATHER DAY IS EXPECTED ACROSS SOUTHEAST
NEW MEXICO AND WEST TEXAS AS HOT TEMPERATURES AND VERY LOW RH/S
PERSIST AND WINDS INCREASE. A RED FLAG WARNING IS IN EFFECT FOR
ALL AREAS THIS AFTERNOON THROUGH EARLY THIS EVENING.

STRONGER WINDS ARE EXPECTED AREAWIDE TODAY. SOUTHWEST WINDS OF
35 TO 45 MPH WITH GUSTS TO 65 MPH CAN BE EXPECTED THIS AFTERNOON
IN THE GUADALUPE MOUNTAINS. IN ADDITION SOUTHWEST WINDS OF 25 TO
35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED ACROSS THE SOUTHEAST
NEW MEXICO PLAINS...UPPER TRANS PECOS REGION AND DAVIS MOUNTAINS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER DAY OF POTENTIALLY VERY DANGEROUS FIRE WEATHER CONDITIONS ARE
POSSIBLE ACROSS MUCH OF THE AREA THURSDAY.

SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH WILL BE POSSIBLE
THURSDAY ACROSS THE GUADALUPE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 4:28 AM CDTHigh Wind WatchMAF10 hr
Jun 4, 4:28 AM CDTHigh Wind WarningMAF18 hr
Jun 4, 2:36 PM CDTRed Flag WarningMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 12 more31 hr
Jun 4, 2:43 PM CDTHigh Wind WarningMAF31 hr

Nearby

Wind Advisories in Texas, 2008Wind Advisories in New Mexico, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.